Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On representations of selfmappings

Author: Ludvík Janoš
Journal: Proc. Amer. Math. Soc. 26 (1970), 529-533
MSC: Primary 54.60
MathSciNet review: 0270346
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown in this note that every ``mild'' self mapping $ f:X \to X$ of a compact Hausdorff space $ X$ into itself can be represented by the product $ (Y,g) \times (Z,h)$ of two self mappings $ g$ and $ h$, where $ g$ is a contraction $ (\bigcap\nolimits_1^\infty {{g^n}(Y) = {\text{singleton}}} )$ and $ h$ is a homeomorphism of $ Z$ onto itself. Endowing the set of all selfmappings $ {X^X}$ with the compact-open topology, the qualifier ``mild'' means that the closure of the family $ \{ {f^n}\vert n \geqq 1\} \subset {X^X}$ is compact. In case $ X$ is metrizable, some results of M. Edelstein and J. de Groot are used to linearize $ (X,f)$ in the separable Hilbert space.

References [Enhancements On Off] (What's this?)

  • [1] A. D. Wallace, Inverses in Euclidean mobs, Math. J. Okayama Univ. 3 (1953), 23–28. MR 0062137
  • [2] A. D. Wallace, The Gebietstreue in semigroups, Nederl. Akad. Wetensch. Proc. Ser. A. 59 = Indag. Math. 18 (1956), 271–274. MR 0079008
  • [3] J. de Groot, Linearization of mappings, General Topology and its Relations to Modern Analysis and Algebra (Proc. Sympos., Prague, 1961) Academic Press, New York; Publ. House Czech. Acad. Sci., Prague, 1962, pp. 191–193. MR 0145004
  • [4] -, Every continuous mapping is linear, Notices Amer. Math. Soc. 6 (1959), 754. Abstract #560-65.
  • [5] Michael Edelstein, On the representation of mappings of compact metrizable spaces as restrictions of linear transformations, Canad. J. Math. 22 (1970), 372–375. MR 0263040,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.60

Retrieve articles in all journals with MSC: 54.60

Additional Information

Keywords: Representation, self map, mild self map, squeezing self map, Wallace ``Swelling Lemma"
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society